WHOOPEE STEROIDS

Well do I feel great. I had a steroid injection on Monday and has it done me some good. The pain started to subside in 4 hours. Today I have had a really good day, on Sunday I could hardly walk, my right foot was swollen and painful, my ankles were stiff, my hands were painful,swollen and stiff and I ached all over but today I feel as if I have got a new lease of life. My foot is not swollen or painful, my hands are still a little sore but I can do things with them that I have been unable to do for the last 2 months, and I have some energy, think I got my MOJO back.

Ive been back to the gym tonight but have paced myself as the steroids can mask things and I do not want to test things too much.

Hope you are all coping and gentle cyber hugs to those of you who are not in a good place.

cris xx

16 Replies

oldestnewest
  • I had mine yesterday so hoping to feel the same by the weekend. Glad you are feeling the benefit don't know what we would do without them. Long may it last

  • hi i had one in my hip 2 weeks ago feel great and don,t want to stop just want to make the most of the energy etc while i can ,so hope it takes me till at least end november so i can do xmas shopping etc hope yours last too i think they are great xx

  • Yes, they're great aren't they! Shame it's not a good idea to have too many....Pollyx

  • Hi Cris, What great news.........even though they say they mask over the problem, it must be such a relief after 2 months, I've been in a lot of pain the last couple of days, it started With a crippling pain in my knees and then worked its way down to my ankles, This morning I woke up stiff all over as usually, I also couldn't move my hands and fingers Without them causing me a lot of pain, You would think With all the pain killers I am taking that I shouldn't have this much pain,

    Its been nearly 4 months now that I have been having pains in one joint or the other and can't wait untill the 14th , To be honest I have had one of them days today, feeling depressed, argry,and not wanting to do anything but lay in bed, it so comforting to know that there could bea light at the end of the tunnel....

    I'm really happy for you,

    Take careXx

  • Hi Shirley, Yes it is a great relief to get the pain relief and especially being able to sleep.Sorry to hear you are in some much pain over the last few days and feeling down and angry but as you say there is light at the end of the tunnel.

    Only 1 week now till you see the rheumy and mine found the time line of my symptoms useful, in fact she said to me that she wished everyone would come with one as it made it easier for her to see the progress and timing of the problems I was having.I just gave dates of what had happened to me and how I had felt since the start of my symptoms. Also helped to not forget anything.

    Good luck for the 14th and let us know how you get on.

    Hope you are feeling a bit better today and keep your spirits up.I'd cross my fingers for you if I could so it will have to be virtual

    Take care and look after yourself

    cris xx

  • So pleased for you Cris. As soon as I had my first steroid injections we went to Liverpool for the weekend & just being able to walk around the shops and go for a coffee was bliss! Yeah, I know steroids aren't the long-term answer but I think they made me realise what I wanted from the other drugs and at the moment MTX finally seems to be having a similar effect, much to my surprise!

    Have fun!

    Christina xx

  • Glad you are having similar results with MTX to the steroids. I have had steroids into joints before over many years even before I started with recent symptoms but the one I had on Monday was into the muscle and I didnt realise how much better it would make me feel but still feeling good. OH said to me only this morning that it is nice to see me so much happier and with some energy. Hoping that future treatments I may have are equally effective.

    Hope you continue to have improvement on your current treatment

    crisxx

  • chris what was the steroid do you know and how long you had the problems

    regards john

    my walking is awful and swimming

    take it easy at the gym mate go slow slow

    and build up the trust

    glad you are feeling out of the woods

  • I had 120mg of depomedrone intramuscular. I have had some joint problems for around 20 years and have had injections of depomedrone into shoulders and wrist before, however my problems recently started in May this year although may have been going on for some time before then when I think back . I have had the fatigue and general aches and pains for probably 2 years now but put it down to getting older and working hard.

    cris xx

  • Hi Cris, that could of been the injection i had on my shoulders in the middle of june before all my problems started, They worked within two days,

    I also think that i could of had this RA for a while,

    Since i started at my new job, At christmas last year i was always coming home with pains and waking up in the morning a bit stiff, but i put it down to the job and old age,i used to laugh about it with my sister.

    I can't wait for this appointment, as donnell said it would be nice not to wake up in the morning bursting into tears, I'm feeling alot better today hoping it continues.xxx

  • I call it a Steroid holiday!!!, cos thats what it feels like .. a couple of weeks away from the pain lol Axx

  • I too have the Kenilog injections, it's wonderful. just being able to sit up in a morning without bursting into tears is a blessing, you cannot have more then 3 lots of steroid injections a year as they soften the bones....which we dont want, have a good day, Tee

  • hi donnell i just read what you wrote i have had 3 since june this year,one in bottom ,1 in knee and 1 in hip when i told my surgeon when i had my hip one 2 weeks ago he said it was ok to have that amount as in different parts of the body,really worried now as i also aware that the las one has not been as effective as the 1st one may speak to gp or surgeon again thanks x

  • The ones in the knee and hip would have probably been a smaller dose, as going straight to the joint affected. And the depomedrone can also be given at different strengths, so you may well not have had a maximum amount. Docs are cautious about giving too much, as the long term effects of steroids are not great, so 3 a year is a rough guide. But it will all depend on individual circumstances, so don't worry too much. For some people there's no choice as it's the only thing that's effective, but once you get on longer term treatment you should be fine. polly

  • how long did yours last for ive had one about 2 months ago and my system seemed to fight like hell with itn exept me hands whent a bit better knees and feet didnt

  • Hi sheener, didnt mean to scare you, if so then i apologise.

    they are not always effective on me too, but some relief is better than none, ive had mtx,sulfasalizine,luflenamide and gold injections, but to no avail, im now on humira....and touch wood i feel better tho nothing to sing about, maybe in time i will, bye for now,

You may also like...